FDA alerts consumers over concerns regarding Cephalon's Fentora

WASHINGTON The Food and Drug Administration is alerting consumers and health care professionals over concerns of the use of the drug Fentora after reports of deaths and other adverse events.

The deaths reported were the result of improper selection of patients, dosing, or improper product substitutions. The FDA, through its Public Health Advisory and Health Care Professional Sheet warned physicians and other health care professionals that it is vital to follow product labeling when administering Fentora. The FDA also warned about the dangers of using the drug for short-term pain like headaches and migraines, and that is was also important that Fentora not be used in patients who are not opioid tolerant.

“FDA is monitoring this issue very closely,” said Steven Galson, director of FDA’s Center for Drug Evaluation and Research. “We are working with the manufacturer [Cephalon] to ensure the safest use of this medicine. Health care professionals and patients need to be aware of the potential for fatal overdose with the improper use of Fentora.”

Login or Register to post a comment.